|VERY FATIGUED AND DON'T KNOW WHAT TO DO
May 9, 2000
I am a 36M HIV+ since '88 and on a cocktail of Viramune, Epivir, Zerit & other antibiotics for CMV, MAC. I was taking B12 I'm every two weeks but didn't seem to give me much energy I need to function on my job or everyday activities. I just don't want to get out of bed sometimes, or just go out. Just bought a house, but sometimes find it hard to push myself to keep up. Is is safe to take the B12 I'm more often, like every week or increase the dosage? Is there any other drug to increase energy. I have discuss this w/my doc and has no other suggestions. I am at a loss and too tired to seek answers. I heard of CNS stimulants ... ie, Ritalin and Dexedrine. Are these safe to take?
Thank you for you answer.
Response from Dr. Frascino
Lack of energy is an extremely common complaint for all of us that are HIV-positive. Since your HIV disease is longstanding, you should certainly be checked for anemia. You mentioned that you are taking antibiotics for CMV and MAC. Was this for prophylaxis (prevention) or treatment? If you have MAC, this opportunistic infection is frequently associated with anemia as well.
Vitamin supplementation can be helpful if you are deficient. Have your physician check your B12 blood level prior to one of your injections to see if your level is low. If so, increasing the dose or frequency of the B12 might be helpful.
I would certainly continue to search for the cause of your fatigue before resorting to a trial of stimulants. It's always better to treat the cause than cover up the symptoms.
In conclusion, I would strongly recommend that you check your hemoglobin level. Treatment of even mild decreases in hemoglobin in the setting of HIV disease or cancer has been shown to significantly increase energy level and quality of life.
I've Had it has done it!
FATIGUED BUT NOT DEPRESSED ?
- Low White Blood Cell Count In Hiv Person
- Would You Have A High White Blood Cell Count With Hiv
- Food To Avoid When Treating Adult Thrush
- Is Passing Of Thick White Vaginal Discharge A Symptom Of Aids?
- How Soon Do Symptons Occur From Thrush After Infected?
- How Long Can The Hiv Hide In Your Body Before Being Detected?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.